Alert archive / Oklahoma / River Flood Warnings in 2018

River Flood Warning 49, NWS Norman, OK

October 9, 2018Payne County, Oklahoma

NWS Norman, OK issued this river flood warning at Oct 9, 2018, 8:27 AM CDT for Payne County, Oklahoma. It took effect at Oct 9, 2018, 3:43 PM CDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Oct 9, 2018, 8:27 AM CDT (13:27 UTC)
In effect from
Oct 9, 2018, 3:43 PM CDT
Expired
Oct 13, 2018, 5:13 PM CDT
In force
4 days
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

County Payne County, OK

The radar

The Norman radar (KTLX), 80 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cimarron River near Ripley (RIPO2). The gauge peaked at 19.80 ft at Oct 10, 2018, 10:00 PM CDT.

actionminormoderate10152010/0910/1010/1110/1210/1310/14
Action stage
16 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07161450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

414 
WGUS44 KOUN 091327
FLWOUN
Flood Warning
National Weather Service Norman OK
827 AM CDT Tue Oct 9 2018

OKC119-100127-
/O.NEW.KOUN.FL.W.0049.181009T2131Z-181013T1012Z/
/RIPO2.1.ER.181009T2131Z.181011T1200Z.181013T0412Z.NO/
827 AM CDT Tue Oct 9 2018

The National Weather Service in Norman has issued a 

* Flood Warning for 
  The Cimarron River near Ripley. 
  
* from this afternoon to late Friday night...or until the warning is
  cancelled. 
  
* At 8:00 AM Tuesday the stage was 14.3 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 17.0 feet. 
  
* Forecast...The Cimarron River will rise above flood stage late 
  Tuesday afternoon and crest near 19.5 feet mid Thursday morning. 
  The Cimarron River will fall below flood stage late Friday evening.
    
* Impact...At 20.0 feet...The Cimarron River valley in Payne County 
  is covered by flood depths averaging 3 feet...with hazardous 
  currents. Agricultural lands...oil wells...and water wells 
  located near the river banks are inundated or cut off...several 
  hours before and after the crest passes Ripley.
 
&&
 
LAT...LON 3593 9726 3600 9720 3611 9675 3609 9662
      3601 9662 3593 9701

$$
16 follow-up statements
687 
WGUS84 KOUN 091903
FLSOUN
Flood Statement
National Weather Service Norman OK
203 PM CDT Tue Oct 9 2018

OKC119-100303-
/O.EXT.KOUN.FL.W.0049.181009T2043Z-181013T1012Z/
/RIPO2.1.ER.181009T2043Z.181011T1200Z.181013T0412Z.NO/
203 PM CDT Tue Oct 9 2018

The Flood Warning continues for
  The Cimarron River near Ripley. 
  
* until late Friday night...or until the warning is cancelled. 
  
* At 1:00 PM Tuesday the stage was 16.4 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 17.0 feet. 
  
* Forecast...The Cimarron River will rise above flood stage late 
  Tuesday afternoon and crest near 19.5 feet mid Thursday morning. 
  The Cimarron River will fall below flood stage late Friday evening.
    
* Impact...At 20.0 feet...The Cimarron River valley in Payne County 
  is covered by flood depths averaging 3 feet...with hazardous 
  currents. Agricultural lands...oil wells...and water wells 
  located near the river banks are inundated or cut off...several 
  hours before and after the crest passes Ripley. 
 
&&
 
LAT...LON 3593 9726 3600 9720 3611 9675 3609 9662
      3601 9662 3593 9701

$$
738 
WGUS84 KOUN 100059
FLSOUN
Flood Statement
National Weather Service Norman OK
759 PM CDT Tue Oct 9 2018

OKC119-100859-
/O.CON.KOUN.FL.W.0049.000000T0000Z-181013T1012Z/
/RIPO2.1.ER.181009T2000Z.181011T1200Z.181013T0412Z.NO/
759 PM CDT Tue Oct 9 2018

The Flood Warning continues for
  The Cimarron River near Ripley. 
  
* until late Friday night...or until the warning is cancelled. 
  
* At 7:00 PM Tuesday the stage was 17.9 feet. 
  
* Minor flooding is occurring and Minor flooding is forecast. 
  
* Flood stage is 17.0 feet. 
  
* Forecast...The Cimarron River will continue rising and crest near 
  19.5 feet mid Thursday morning. The Cimarron River will fall below 
  flood stage late Friday evening. 
  
* Impact...At 20.0 feet...The Cimarron River valley in Payne County 
  is covered by flood depths averaging 3 feet...with hazardous 
  currents. Agricultural lands...oil wells...and water wells 
  located near the river banks are inundated or cut off...several 
  hours before and after the crest passes Ripley. 
 
&&
 
LAT...LON 3593 9726 3600 9720 3611 9675 3609 9662
      3601 9662 3593 9701

$$
636 
WGUS44 KOUN 100719
FLWOUN
Flood Warning
National Weather Service Norman OK
219 AM CDT Wed Oct 10 2018

OKC119-101918-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-181013T0412Z/
/RIPO2.2.ER.181009T2000Z.181011T1200Z.181012T2212Z.NO/
219 AM CDT Wed Oct 10 2018

...Forecast flooding increased from Minor to Moderate severity...
 
The Flood Warning continues for 
 The Cimarron River near Ripley. 

* until Friday evening...or until the warning is cancelled. 
  
* At  2:00 AM Wednesday the stage was 19.0 feet. 
  
* Minor flooding is occurring and Moderate flooding is forecast. 
  
* Flood stage is 17.0 feet. 
  
* Forecast...The Cimarron River will continue rising to near 20.2 
  feet mid Thursday morning. The Cimarron River will fall below flood
  stage late Friday afternoon. 
  
* Impact...At 20.0 feet...The Cimarron River valley in Payne County 
  is covered by flood depths averaging 3 feet...with hazardous 
  currents. Agricultural lands...oil wells...and water wells 
  located near the river banks are inundated or cut off...several 
  hours before and after the crest passes Ripley.
 
&&
 
LAT...LON 3593 9726 3600 9720 3611 9675 3609 9662
      3601 9662 3593 9701

$$
753 
WGUS84 KOUN 101354
FLSOUN
Flood Statement
National Weather Service Norman OK
854 AM CDT Wed Oct 10 2018

OKC119-102154-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-181013T0036Z/
/RIPO2.2.ER.181009T2000Z.181011T1200Z.181012T1836Z.NO/
854 AM CDT Wed Oct 10 2018

The Flood Warning continues for
  The Cimarron River near Ripley. 
  
* until Friday evening...or until the warning is cancelled. 
  
* At 8:00 AM Wednesday the stage was 19.5 feet. 
  
* Minor flooding is occurring and Moderate flooding is forecast. 
  
* Flood stage is 17.0 feet. 
  
* Forecast...The Cimarron River will continue rising and crest near 
  20.2 feet mid Thursday morning. The Cimarron River will fall below 
  flood stage early Friday afternoon. 
  
* Impact...At 20.0 feet...The Cimarron River valley in Payne County 
  is covered by flood depths averaging 3 feet...with hazardous 
  currents. Agricultural lands...oil wells...and water wells 
  located near the river banks are inundated or cut off...for 
  several hours before and after the crest passes Ripley. 
 
&&
 
LAT...LON 3593 9726 3600 9720 3611 9675 3609 9662
      3601 9662 3593 9701

$$
505 
WGUS84 KOUN 101940
FLSOUN
Flood Statement
National Weather Service Norman OK
240 PM CDT Wed Oct 10 2018

OKC119-110339-
/O.CON.KOUN.FL.W.0049.000000T0000Z-181013T0036Z/
/RIPO2.2.ER.181009T2000Z.181011T1200Z.181012T1836Z.NO/
240 PM CDT Wed Oct 10 2018

The Flood Warning continues for
  The Cimarron River near Ripley. 
  
* until Friday evening...or until the warning is cancelled. 
  
* At 2:00 PM Wednesday the stage was 19.7 feet. 
  
* Minor flooding is occurring and Moderate flooding is forecast. 
  
* Flood stage is 17.0 feet. 
  
* Forecast...The Cimarron River will continue rising and crest near 
  20.1 feet mid Thursday morning. The Cimarron River will fall below 
  flood stage early Friday afternoon. 
  
* Impact...At 20.0 feet...The Cimarron River valley in Payne County 
  is covered by flood depths averaging 3 feet...with hazardous 
  currents. Agricultural lands...oil wells...and water wells 
  located near the river banks are inundated or cut off...several 
  hours before and after the crest passes Ripley. 
 
&&
 
LAT...LON 3593 9726 3600 9720 3611 9675 3609 9662
      3601 9662 3593 9701

$$
910 
WGUS84 KOUN 110141
FLSOUN
Flood Statement
National Weather Service Norman OK
841 PM CDT Wed Oct 10 2018

OKC119-110939-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-181013T0900Z/
/RIPO2.2.ER.181009T2000Z.181011T1200Z.181013T0300Z.NO/
841 PM CDT Wed Oct 10 2018

...Flood Warning extended until late Friday night...
 
The Flood Warning continues for
  The Cimarron River near Ripley. 
  
* until late Friday night...or until the warning is cancelled. 
  
* At  8:00 PM Wednesday the stage was 19.8 feet. 
  
* Minor flooding is occurring and Moderate flooding is forecast. 
  
* Flood stage is 17.0 feet. 
  
* Forecast...The Cimarron River will continue rising and crest near 
  20.0 feet mid Thursday morning. The Cimarron River will fall below 
  flood stage late Friday evening. 
  
* Impact...At 20.0 feet...The Cimarron River valley in Payne County 
  is covered by flood depths averaging 3 feet...with hazardous 
  currents. Agricultural lands...oil wells...and water wells 
  located near the river banks are inundated or cut off...several 
  hours before and after the crest passes Ripley. 
 
&&
 
LAT...LON 3593 9726 3600 9720 3611 9675 3609 9662
      3601 9662 3593 9701

$$
061 
WGUS84 KOUN 110729
FLSOUN
Flood Statement
National Weather Service Norman OK
229 AM CDT Thu Oct 11 2018

OKC119-111529-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-181013T0515Z/
/RIPO2.1.ER.181009T2000Z.181011T0300Z.181012T2315Z.NO/
229 AM CDT Thu Oct 11 2018

The Flood Warning continues for
  the Cimarron River near Ripley 
  
* until late Friday night...or until the warning is cancelled. 
  
* At  2:00 AM Thursday the stage was 19.7 feet. 
  
* Minor flooding is occurring. 
  
* Flood stage is 17.0 feet. 
  
* Forecast...The Cimarron River has crested and will continue to 
  fall. The Cimarron River will fall below flood stage Friday 
  evening.
 
&&
 
LAT...LON 3593 9726 3600 9720 3611 9675 3609 9662
      3601 9662 3593 9701

$$
999 
WGUS84 KOUN 111349
FLSOUN
Flood Statement
National Weather Service Norman OK
849 AM CDT Thu Oct 11 2018

OKC085-TXC097-112149-
/O.EXT.KOUN.FL.W.0029.181012T1536Z-181014T1827Z/
/GSVT2.1.ER.181012T1536Z.181013T1800Z.181014T1227Z.NO/
849 AM CDT Thu Oct 11 2018

...Flood Warning extended until Sunday afternoon...
 
The Flood Warning continues for
  The Red River near Gainesville. 
  
* from Friday morning to Sunday afternoon...or until the warning is 
  cancelled. 
  
* At  8:30 AM Thursday the stage was 22.8 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 25.0 feet. 
  
* Forecast...The Red River will rise above flood stage late Friday 
  morning and crest near 27.4 feet early Saturday afternoon. The Red 
  River will fall below flood stage mid Sunday morning. 
  
* Impact...At 27.0 feet...Crop and range lands...pecan groves...oil
  wells...and rural roads are flooded or isolated. Low-lying 
  fields...upstream in western Love County in Oklahoma...and Cooke 
  County in Texas...experience overflows several hours before the 
  crest reaches the Interstate Highway I-35 crossing north of 
  Gainesville. Sandpit operations area affected. Livestock and other 
  property should be removed to places which are at least 2 feet 
  higher than nearby river banks to avoid being stranded. 
 
&&
 
LAT...LON 3379 9748 3400 9748 3395 9719 3398 9704
      3380 9698 3367 9710

$$
009 
WGUS84 KOUN 112035
FLSOUN
Flood Statement
National Weather Service Norman OK
335 PM CDT Thu Oct 11 2018

OKC119-120435-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-181013T1400Z/
/RIPO2.1.ER.181009T2000Z.181011T0300Z.181013T0800Z.NO/
335 PM CDT Thu Oct 11 2018

...Flood Warning extended until Saturday morning...
 
The Flood Warning continues for
  The Cimarron River near Ripley 
  
* until Saturday morning...or until the warning is cancelled. 
  
* At  3:00 PM Thursday the stage was 18.7 feet. 
  
* Minor flooding is occurring and Minor flooding is forecast. 
  
* Flood stage is 17.0 feet. 
  
* Forecast...The Cimarron River is near crest and will begin falling 
  Thursday evening. The Cimarron River will fall below flood stage 
  early Saturday morning. 
  
* Impact...At 19.0 feet...Places along the Cimarron River valley in 
  Payne County are covered by flood depths averaging 2 feet. 
  Agricultural lands...oil wells...and water wells located near the
  river banks are inundated or cut off for several hours...by water 
  in side channels. 
 
&&
 
LAT...LON 3593 9726 3600 9720 3611 9675 3609 9662
      3601 9662 3593 9701

$$
852 
WGUS84 KOUN 120058
FLSOUN
Flood Statement
National Weather Service Norman OK
758 PM CDT Thu Oct 11 2018

OKC073-083-120857-
/O.EXT.KOUN.FL.W.0035.000000T0000Z-181013T1200Z/
/DOVO2.2.ER.181009T0302Z.181011T1930Z.181013T0600Z.NO/
758 PM CDT Thu Oct 11 2018

...Flood Warning extended until Saturday morning...
 
The Flood Warning continues for
  the Cimarron River near Dover 
  
* until Saturday morning...or until the warning is cancelled. 
  
* At  7:30 PM Thursday the stage was 20.8 feet. 
  
* Moderate flooding is occurring. 
  
* Flood stage is 17.0 feet. 
  
* Forecast...The Cimarron River has crested and will continue to 
  fall. The Cimarron River will fall below flood stage early Saturday
  morning.
 
&&
 
LAT...LON 3609 9821 3614 9811 3598 9788 3593 9760
      3583 9759 3589 9792

$$
845 
WGUS84 KOUN 120805
FLSOUN
Flood Statement
National Weather Service Norman OK
305 AM CDT Fri Oct 12 2018

OKC119-121604-
/O.CON.KOUN.FL.W.0049.000000T0000Z-181013T2200Z/
/RIPO2.1.ER.181009T2000Z.181011T0300Z.181013T1600Z.NO/
305 AM CDT Fri Oct 12 2018

The Flood Warning continues for
  the Cimarron River near Ripley 
  
* until Saturday afternoon...or until the warning is cancelled. 
  
* At  3:00 AM Friday the stage was 18.7 feet. 
  
* Minor flooding is occurring and Minor flooding is forecast. 
  
* Flood stage is 17.0 feet. 
  
* Forecast...The Cimarron River is near crest and will begin falling 
  mid Friday morning. The Cimarron River will fall below flood stage 
  late Saturday morning. 
  
* Impact...At 19.0 feet...Places along the Cimarron River valley in 
  Payne County are covered by flood depths averaging 2 feet. 
  Agricultural lands...oil wells...and water wells located near the
  river banks are inundated or cut off for several hours...by water 
  in side channels. 
 
&&
 
LAT...LON 3593 9726 3600 9720 3611 9675 3609 9662
      3601 9662 3593 9701

$$
787 
WGUS84 KOUN 121305
FLSOUN
Flood Statement
National Weather Service Norman OK
805 AM CDT Fri Oct 12 2018

OKC119-122105-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-181013T1727Z/
/RIPO2.1.ER.181009T2000Z.181011T0300Z.181013T1127Z.NO/
805 AM CDT Fri Oct 12 2018

The Flood Warning continues for
  The Cimarron River near Ripley 
  
* until Saturday afternoon...or until the warning is cancelled. 
  
* At  8:00 AM Friday the stage was 18.9 feet. 
  
* Minor flooding is occurring and Minor flooding is forecast. 
  
* Flood stage is 17.0 feet. 
  
* Forecast...The Cimarron River is near crest and will begin falling 
  early Friday afternoon. The Cimarron River will fall below flood 
  stage mid Saturday morning. 
  
* Impact...At 19.0 feet...Places along the Cimarron River valley in 
  Payne County are covered by flood depths averaging 2 feet. 
  Agricultural lands...oil wells...and water wells located near the
  river banks are inundated or cut off for several hours...by water 
  in side channels. 
 
&&
 
LAT...LON 3593 9726 3600 9720 3611 9675 3609 9662
      3601 9662 3593 9701

$$
542 
WGUS84 KOUN 121926
FLSOUN
Flood Statement
National Weather Service Norman OK
226 PM CDT Fri Oct 12 2018

OKC119-130326-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-181013T2230Z/
/RIPO2.1.ER.181009T2000Z.181011T0300Z.181013T1630Z.NO/
226 PM CDT Fri Oct 12 2018

...Flood Warning extended until Saturday afternoon...
 
The Flood Warning continues for
  The Cimarron River near Ripley 
  
* until Saturday afternoon...or until the warning is cancelled. 
  
* At  2:00 PM Friday the stage was 19.3 feet. 
  
* Minor flooding is occurring and Minor flooding is forecast. 
  
* Flood stage is 17.0 feet. 
  
* Forecast...The Cimarron River is near crest and will begin falling 
  Friday evening. The Cimarron River will fall below flood stage late
  Saturday morning. 
  
* Impact...At 20.0 feet...The Cimarron River valley in Payne County 
  is covered by flood depths averaging 3 feet...with hazardous 
  currents. Agricultural lands...oil wells...and water wells 
  located near the river banks are inundated or cut off...several 
  hours before and after the crest passes Ripley. 
 
&&
 
LAT...LON 3593 9726 3600 9720 3611 9675 3609 9662
      3601 9662 3593 9701

$$
964 
WGUS44 KOUN 130130
FLWOUN
Flood Warning
National Weather Service Norman OK
830 PM CDT Fri Oct 12 2018

OKC119-131330-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-181014T0000Z/
/RIPO2.1.ER.181009T2000Z.181011T0300Z.181013T1800Z.NO/
830 PM CDT Fri Oct 12 2018

The Flood Warning continues for 
 The Cimarron River near Ripley. 

* until Saturday evening...or until the warning is cancelled. 
  
* At  8:00 PM Friday the stage was 19.6 feet. 
  
* Minor flooding is occurring and Minor flooding is forecast. 
  
* Flood stage is 17.0 feet. 
  
* Forecast...The Cimarron River has crested and will continue to 
  fall. The Cimarron River will fall below flood stage early Saturday
  afternoon. 
  
* Impact...At 20.0 feet...The Cimarron River valley in Payne County 
  is covered by flood depths averaging 3 feet...with hazardous 
  currents. Agricultural lands...oil wells...and water wells 
  located near the river banks are inundated or cut off...several 
  hours before and after the crest passes Ripley.
 
&&
 
LAT...LON 3593 9726 3600 9720 3611 9675 3609 9662
      3601 9662 3593 9701

$$
885 
WGUS84 KOUN 130643
FLSOUN
Flood Statement
National Weather Service Norman OK
143 AM CDT Sat Oct 13 2018

OKC119-131443-
/O.CON.KOUN.FL.W.0049.000000T0000Z-181014T0000Z/
/RIPO2.1.ER.181009T2000Z.181011T0300Z.181013T1800Z.NO/
143 AM CDT Sat Oct 13 2018

The Flood Warning continues for
  the Cimarron River near Ripley 
  
* until this evening...or until the warning is cancelled. 
  
* At  1:00 AM Saturday the stage was 19.2 feet. 
  
* Minor flooding is occurring. 
  
* Flood stage is 17.0 feet. 
  
* Forecast...The Cimarron River has crested and will continue to 
  fall. The Cimarron River will fall below flood stage early Saturday
  afternoon.
 
&&
 
LAT...LON 3593 9726 3600 9720 3611 9675 3609 9662
      3601 9662 3593 9701

$$
254 
WGUS84 KOUN 131303
FLSOUN
Flood Statement
National Weather Service Norman OK
803 AM CDT Sat Oct 13 2018

OKC119-132102-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-181013T2213Z/
/RIPO2.1.ER.181009T2000Z.181011T0300Z.181013T1613Z.NO/
803 AM CDT Sat Oct 13 2018

The Flood Warning continues for
  the Cimarron River near Ripley 
  
* until this afternoon...or until the warning is cancelled. 
  
* At  7:00 AM Saturday the stage was 17.7 feet. 
  
* Minor flooding is occurring. 
  
* Flood stage is 17.0 feet. 
  
* Forecast...The Cimarron River has crested and will continue to 
  fall. The Cimarron River will fall below flood stage late Saturday 
  morning.
 
&&
 
LAT...LON 3593 9726 3600 9720 3611 9675 3609 9662
      3601 9662 3593 9701

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Oct 9, 6:22 AM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Oct 9, 6:22 AM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Norman OK
622 AM CDT Tue Oct 9 2018

.DISCUSSION...
12Z TAF discussion.

&&

.AVIATION...
Widespread rain along with MVFR and IFR conditions expected to
continue across much of the area into the afternoon hours. Much of
the precip should push out this afternoon into the this evening
from west to east, but MVFR ceilings will hang tough until after
06Z when CSM/LAW/SPS should see ceilings dissipate and VFR
conditions return. Will also have a front that is currently in
northwest Oklahoma push southeast across the area this afternoon
and evening. This will bring a shift in surface winds from
south/southwest to the northwest.

&&

.PREV DISCUSSION... /issued 318 AM CDT Tue Oct 9 2018/

DISCUSSION...
Continuing threat of heavy rain and flooding through Tuesday
evening remains the main forecast concern. After a brief break from
rain on Wednesday and Thursday, rain chances will return going into
the weekend. Details for both of these events are below.

A deep trough continues to trudge eastward over the four corners
region around toward western Kansas. As this system makes its way
out, we'll see one last batch of rain through the day. This will
develop over western Oklahoma and push eastward through the day with
rain ending west to east this afternoon and evening.

Heavy rainfall continues to be the main concern with these showers
and storms. PWATs are hovering around 1.5 inches. With this rainfall
falling on already saturated ground (due to the extensive rainfall
we've already received over the last several days), flash flooding
will continue to be a risk. Will keep the flood watch going with no
changes.

There will also be enough instability and wind shear to support a
few strong to severe storms this afternoon and evening across south
central and central Oklahoma.

A cold front will move through late Tuesday evening and overnight,
clearing the area of moisture. We'll have a few dry days (Wednesday
and Thursday) before rain chances pick back up again. In addition,
this front (and a subsequent one on the weekend) will usher in some
cooler weather with highs in the 50s and 60s.

Moisture returns from the gulf on Thursday. This will interact with
a long wave trough and associated front to bring rain chances back
for through the weekend starting late Thursday night. In addition,
models currently show the remnants of hurricane Sergio moving up
through our area on Saturday. After the cold front moves through
Sunday, we'll see next week likely start out cool and dry.

Day

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  72  47  63  44 / 100  40   0   0
Hobart OK         71  45  64  45 / 100  10   0   0
Wichita Falls TX  74  50  68  48 / 100  10   0   0
Gage OK           59  40  60  42 / 100   0   0   0
Ponca City OK     73  47  61  41 / 100  60   0   0
Durant OK         78  56  70  49 /  90  80   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ004>048-050>052.

TX...Flood Watch through this evening for TXZ083>090.

&&

30/14/30
Hazardous weather outlook, Oct 9, 8:12 AM CDT, 15 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
812 AM CDT Tue Oct 9 2018

OKZ004>048-050>052-TXZ083>090-101315-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
812 AM CDT Tue Oct 9 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is a slight risk of severe thunderstorms across portions of
north central, central and south central Oklahoma.

Location...
The slight risk is east of a line from Enid and Guthrie, to
Sulphur and Ardmore Oklahoma. A marginal risk surrounds the
slight risk and is east of a line from Cherokee and El Reno, to
Duncan Oklahoma.

Timing...
Most likely time for severe storms will be through 3 PM.

Impacts...
Wind gusts of 60 to 80 mph, hail to the size of quarters and
locally heavy rainfall will be the main impacts. A tornado or two
is also possible.

Discussion...
Showers and thunderstorms will continue to move east across the
area today. Some of the storms could become strong to severe with
damaging winds, hail, and very heavy rain possible. A tornado or
two could also develop. The potential for severe storms will
diminish this afternoon.

.Heavy rain...
Heavy rainfall is likely through this evening. This will likely
result in flooding and flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Chances for thunderstorms will return Thursday night through
Sunday.

.Heavy Rain...
Moderate to heavy rainfall will be possible with any showers and
storms that develop this weekend. These rains in addition to all
the rain that has fallen over the last several days will make
localized flooding possible.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Oct 9, 7:58 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
758 AM CDT TUE OCT 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      ALTUS                   34.64N 99.33W
10/09/2018                   JACKSON            OK   EMERGENCY MNGR

            WATER OVER ROADWAYS AND MULTIPLE STRANDED CARS

&&

AZ
Special weather statement, Oct 9, 8:06 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
806 AM CDT TUE OCT 9 2018

OKZ018-019-024-025-028-029-040-091345-
Kingfisher OK-Oklahoma OK-Logan OK-Canadian OK-Garvin OK-
Cleveland OK-McClain OK-
806 AM CDT TUE OCT 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kingfisher...western
Oklahoma...southwestern Logan...northeastern Canadian...north central
Garvin...Cleveland and western McClain Counties Until 845 AM CDT....

AT 804 AM CDT, strong thunderstorms were along a line extending from
near Yukon to near Oklahoma City to near Washington to near
Maysville, moving north at 50 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

Locations impacted include...
Oklahoma City, Norman, western Edmond, Moore, Midwest City, Del City,
Newcastle, Pauls Valley, Purcell, Yukon, Bethany, Mustang, Warr
Acres, The Village, Noble, Piedmont, Slaughterville, Spencer, Nichols
Hills and Nicoma Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.

If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.

&&

LAT...LON 3580 9748 3556 9739 3511 9714 3469 9722
      3469 9734 3523 9757 3549 9778 3588 9774
TIME...MOT...LOC 1304Z 185DEG 43KT 3550 9772 3530 9756 3506 9747 3483
9736

03
Local storm report, Oct 9, 8:16 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
816 AM CDT TUE OCT 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 AM     TSTM WND DMG     MARIETTA                33.93N 97.12W
10/09/2018                   LOVE               OK   EMERGENCY MNGR

            ROOF BLOWN OFF A RESIDENCE, AS WELL AS EXENTSIVE DAMAGE
            TO ANOTHER RESIDENCE. TREES AND POWER LINES ALSO DOWN.

&&

AZ

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 7:07 PM CDTAreal Flood AdvisoryOUNKay, Noble3 hr
Oct 8, 8:49 PM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, McClain, Oklahoma116 min
Oct 8, 10:35 PM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, McClain, Oklahoma3 hr
Oct 8, 10:41 PM CDTAreal Flood AdvisoryOUNGarfield, Grant, Kay, Noble4 hr
Oct 9, 1:41 AM CDTAreal Flood AdvisoryOUNBeckham, Greer, Jackson, Kiowa, Tillman, Washita3 hr
Oct 9, 2:55 AM CDTAreal Flood AdvisoryOUNBeckham, Custer, Dewey, Ellis, Roger Mills, Washita4 hr
Oct 9, 3:56 AM CDTAreal Flood AdvisoryOUNEllis, Harper, Major, Woods, Woodward4 hr
Oct 9, 4:58 AM CDTAreal Flood AdvisoryOUNOklahoma2 hr
Oct 9, 5:53 AM CDTFlash Flood WarningOUNCuster, Dewey, Washita3 hr
Oct 9, 6:41 AM CDTFlash Flood WarningOUNHarper, Major, Woods, Woodward4 hr
Oct 9, 7:30 AM CDTAreal Flood AdvisoryOUNAlfalfa, Blaine, Caddo, Canadian, Cleveland, Dewey and 13 more3 hr
Oct 9, 7:53 AM CDTFlash Flood WarningOUNJackson3 hr
Oct 9, 8:06 AM CDTSpecial Weather StatementOUNCleveland, Garvin, McClain, Oklahoma39 min
Oct 9, 8:15 AM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Kingfisher, Logan, McClain, Oklahoma45 min
Oct 9, 8:18 AM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Johnston, Love, McClain, Marshall and 2 more42 min
Oct 9, 8:26 AM CDTRiver Flood WarningOUNLogan, Payne36 hr
Oct 9, 8:30 AM CDTSevere Thunderstorm WarningOUNCleveland, Hughes, Lincoln, Logan, McClain, Oklahoma and 3 more60 min
Oct 9, 8:31 AM CDTTornado WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie44 min
Oct 9, 8:45 AM CDTTornado WarningOUNLincoln, Logan, Oklahoma45 min
Oct 9, 8:47 AM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Lincoln, Logan, Noble, Payne43 min
Oct 9, 8:57 AM CDTTornado WarningOUNLincoln, Pottawatomie, Seminole48 min
Oct 9, 9:01 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Coal, Hughes, Johnston, Marshall and 2 more74 min
Oct 9, 9:29 AM CDTSevere Thunderstorm WarningOUNHughes, Kay, Lincoln, Noble, Payne, Pottawatomie and 1 more46 min
Oct 9, 9:45 AM CDTAreal Flood WarningOUNComanche, Custer, Dewey, Jackson, Kiowa, Washita6 hr
Oct 9, 10:16 AM CDTSpecial Weather StatementOUNAtoka29 min
Oct 9, 10:47 AM CDTAreal Flood WarningOUNHarper, Major, Woods, Woodward6 hr

Nearby

River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.